My son is 30 years old and he was back in the hospital about 2 months ago, because he stopped all his medications. He was put on Respidone while in the hospital and it did not work for him, the same with the Invega shot, it was not not working for him either. The social worker called me that they had him on enough medications but they weren’t seeing any progress, my son was in for a month. When my son was calling me from the hospital I can also tell he was not getting better. I asked the social worker if the doctor can please put him on " Haldol ". He has been on it and it has worked for him, my son was also suppose to stay on the Invega shot with a low dosage of the Haldol. My son refused to go back for the Invega shot, he said he had heart palpitations, he felt very nasty on the Invega.
But he stayed on Haldol and his doctor upped the dosage. He is doing well on it, as far as his delusions. But my heart breaks, because he looks like he has no energy at all. He is eating a lot better now then two months ago. I have him on Ensure plus, whenever he wants to drink them and I make him meals in between. He stopped eating all types of meats and is very picky about certain things like pasta, chick peas, shepherds pie with veggies and no meat. He lives on Ensure and cheese tortilini, black bean burgers, string cheese, I also make him a protein shake. I have to work around him and try different things. I haven’t had much luck, because like I said he wants no meat and everything that has no meat he doesn’t like. He doesn’t want to eat fruits, veggies, I tried mashed potatoes he was eating them and not anymore. I am giving him a multi- Vitamins, supplements like vitamin D3 because he doesn’t go outside, I also picked up gluthione. Those are the three he takes and will not take others. I can’t put anything in his protein shake like peanutbutter or fruits he won’t eat it. I think this medication has changed his taste buds.
But he is eating, which 2 months ago he wasn’t.
Is heartbroken to see him sleeping a lot. I cry because I can’t stand to think this is his life. I keep him up talking to him or watch a show he likes, but sometimes he doesn’t feel like talking or watch TV . I am so afraid he may give up on himself. Not that he has said so, but is just something I worry about.
Has anyone have had this problem with a loved one? Is this normal with some of these medications? If so how do you deal with it? I just don’t know what to do anymore. Is there anything to give them energy,? He drinks apple juice and lots of water. Any advise would be helpful.
He was on this medication before, he stopped taking all his medications a year ago and had to go back in the hospital. But what breaks my heart is that now I know why he was taking Vyvanse when he was on these psychotic medications it gives him energy and he can focus. He has tried to play his ps4 and manages to do 10 minutes of it that’s all. His doctor won’t prescribed the Vyvanse anymore because like any ADHD medications is not good for someone with zc.
But what do I do? I mean is either he lives like this or he gets a small dosage of Vyvanse and have some form of life. The Vyvanse is a better version of Ritalin and the other one I can’t think of. It doesn’t have the side affects that the other two have.
I feel like a horrible mother that he has no energy and sleeps most of the times, because of this medication. I just don’t know what to do.